Bipolar Disorder

Ask Anne: Relationship Advice
Ask Anne
Relationship Questions

Sarcastic And Wanting To Change

I'm 45 and have bipolar disorder. I have had a rough time developing relationships that last. I am currently living with a man who is my age. I told him I was bipolar after dating a few times. I also told him that I am a hard person to live with. Even though I'm on Lithium, I still have mild mood swings. I can be very sarcastic at times and take things too personal at times too. I love this person very much, and he loves me, but we fight a lot, and usually I'm the instigator. I do realize this and try to catch myself, but more often than not, I don't. I know that if something doesn't change with me, I'm going to lose this guy. In the past I've gone to counseling to try and learn to 'deal with myself'. Sometimes I truly wonder if I will be better off alone, and yet, that isn't the way to live life either, at least not for me. I am so frustrated with myself, and don't know what to do... can you give me some good advice?

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • 'Anne' is the pseudonym for the individual who writes this relationship advice column.
  • 'Anne' bases her responses on her personal experiences and not on professional training or study. She does not represent herself to be a psychologist, therapist, counselor or professional helper of any sort. Her responses are offered from the perspective of a friend or mentor only.
  • Anne intends her responses to provide general information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by 'Anne' to people submitting questions.
  • 'Anne', Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. 'Anne' and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.

Share This

Resources